Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 5, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 11, 2014, 5:37 AM MDT for El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico. It took effect at Mar 12, 2014, 12:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 5:37 AM MDT (11:37 UTC)
- In effect from
- Mar 12, 2014, 12:00 AM MDT
- Expired
- Mar 12, 2014, 12:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3229 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS74 KEPZ 111137 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 537 AM MDT TUE MAR 11 2014 ...STRONG UPPER LOW AND SURFACE FRONT TO BRING STRONG WINDS TO THE AREA TONIGHT... .AN UPPER LOW OVER UTAH AND A STRONG COLD FRONT MOVING IN FROM THE EAST LATE TONIGHT WILL CREATE STRONG EAST WINDS ACROSS MUCH OF THE BORDERLAND. THE WINDS WILL BE STRONGEST ALONG WEST SLOPES OF TERRAIN. AREAS SUCH AS NEAR AND ALONG THE WEST SLOPES OF THE FRANKLIN AND ORGAN MOUNTAINS WILL AFFECT PARTS OF THE URBAN AREAS NEAR THEM. WINDS WILL BECOME STRONGEST SHORTLY AFTER MIDNIGHT TONIGHT AND BEGIN WEAKENING LATE WEDNESDAY MORNING. THESE WINDS WILL ALSO BRING BRISK CONDITIONS ON WEDNESDAY...WITH HIGH TEMPERATURES ABOUT 15 TO 20 DEGREES COOLER THAN TODAY. NMZ411-TXZ418-111945- /O.NEW.KEPZ.WI.Y.0005.140312T0600Z-140312T1800Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY 537 AM MDT TUE MAR 11 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY FOR THE WEST SLOPES OF THE ORGAN AND FRANKLIN MOUNTAINS... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY. * EVENT: STRONG GUSTY WINDS ALONG WEST SLOPES OF MOUNTAINS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL TURN EAST TO NORTHEAST BY AROUND MIDNIGHT...THEN BECOME STRONGEST WITHIN A FEW HOURS AFTER MIDNIGHT. WINDS WILL BEGIN DIMINISHING LATE WEDNESDAY MORNING. * IMPACT: WINDS WILL MAKE TRAVELING BY VEHICLE DIFFICULT. LOOSE OBJECTS MAY ALSO BE BLOWN AROUND AND DISPLACED. * VISIBILITY: SHOULD REMAIN GOOD...ALTHOUGH LOCAL VISIBILITIES COULD DROP TO 5 MILES NEAR DISTURBED SOIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
3 follow-up statements
684 WWUS74 KEPZ 111953 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 153 PM MDT TUE MAR 11 2014 ...STRONG BACKDOOR COLD FRONT TO BRING STRONG DOWNSLOPE WINDS TO PARTS OF THE AREA TONIGHT... .A STRONG BACKDOOR COLD FRONT WILL BRING STRONG EASTERLY WINDS ACROSS MUCH OF THE BORDERLAND LATE TONIGHT. THE WINDS WILL BE STRONGEST IN AREAS IMMEDIATELY DOWNWIND...OR WEST OF AREA MOUNTAIN RANGES. THE BACKDOOR FRONT WILL PUSH INTO EASTERN OTERO COUNTY AROUND MIDNIGHT...REACHING EL PASO AND LAS CRUCES BETWEEN 2 AM AND 4 AM. WINDS WILL BE STRONGEST AROUND DAWN AND WILL SLOWLY DIMINISH BY MIDDAY. THESE WINDS WILL ALSO BRING MUCH COOLER TEMPERATURES TO THE AREA...WITH HIGH TEMPERATURES ON WEDNESDAY EXPECTED TO BE 15 TO 20 DEGREES COOLER THAN TODAY. NMZ413-414-417-TXZ420-422>424-120700- /O.EXA.KEPZ.WI.Y.0005.140312T0600Z-140312T1800Z/ SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CROW FLATS...HUECO TANKS... LOMA LINDA...SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK 153 PM MDT TUE MAR 11 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY. * EVENT: STRONG AND GUSTY EAST WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * AREAS AFFECTED: DOWNSLOPE-FAVORED AREAS IMMEDIATELY WEST OF AREA MOUNTAIN RANGES. INCLUDING WEST EL PASO...THE EAST MESA OF LAS CRUCES...WEST SLOPES OF THE SACRAMENTO MOUNTAINS...AREAS WEST OF THE HUECO MOUNTAINS...AND MUCH OF HUDSPETH COUNTY. * TIMING: WINDS WILL SHIFT TO THE EAST BETWEEN MIDNIGHT AND 4 AM AND INCREASE RAPIDLY...PEAKING AROUND DAWN. WINDS WILL DIMINISH BY MIDDAY WEDNESDAY. * IMPACT: WINDS WILL MAKE TRAVELING BY VEHICLE DIFFICULT. LOOSE OBJECTS MAY ALSO BE BLOWN AROUND AND DISPLACED. * VISIBILITY: SHOULD REMAIN GENERALLY GOOD...ALTHOUGH LOCAL VISIBILITIES COULD DROP TO 5 MILES NEAR DISTURBED SOIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ411-TXZ418-120700- /O.CON.KEPZ.WI.Y.0005.140312T0600Z-140312T1800Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY 153 PM MDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY... * EVENT: STRONG AND GUSTY EAST WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * AREAS AFFECTED: DOWNSLOPE-FAVORED AREAS IMMEDIATELY WEST OF AREA MOUNTAIN RANGES. INCLUDING WEST EL PASO...THE EAST MESA OF LAS CRUCES...WEST SLOPES OF THE SACRAMENTO MOUNTAINS...AREAS WEST OF THE HUECO MOUNTAINS...AND MUCH OF HUDSPETH COUNTY. * TIMING: WINDS WILL SHIFT TO THE EAST BETWEEN MIDNIGHT AND 4 AM AND INCREASE RAPIDLY...PEAKING AROUND DAWN. WINDS WILL DIMINISH BY MIDDAY WEDNESDAY. * IMPACT: WINDS WILL MAKE TRAVELING BY VEHICLE DIFFICULT. LOOSE OBJECTS MAY ALSO BE BLOWN AROUND AND DISPLACED. * VISIBILITY: SHOULD REMAIN GENERALLY GOOD...ALTHOUGH LOCAL VISIBILITIES COULD DROP TO 5 MILES NEAR DISTURBED SOIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARDIMAN
593 WWUS74 KEPZ 120506 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1106 PM MDT TUE MAR 11 2014 ...STRONG BACKDOOR COLD FRONT TO BRING STRONG DOWNSLOPE WINDS TO PARTS OF THE AREA TONIGHT... .A STRONG BACKDOOR COLD FRONT WILL BRING STRONG EASTERLY WINDS ACROSS MUCH OF THE BORDERLAND LATE TONIGHT. THE WINDS WILL BE STRONGEST IN AREAS IMMEDIATELY DOWNWIND...OR WEST OF AREA MOUNTAIN RANGES. THE BACKDOOR FRONT WILL PUSH INTO EASTERN OTERO COUNTY AROUND MIDNIGHT...REACHING EL PASO AND LAS CRUCES BETWEEN 2 AM AND 4 AM. WINDS WILL BE STRONGEST AROUND DAWN AND WILL SLOWLY DIMINISH BY MIDDAY. THESE WINDS WILL ALSO BRING MUCH COOLER TEMPERATURES TO THE AREA...WITH HIGH TEMPERATURES ON WEDNESDAY EXPECTED TO BE 15 TO 20 DEGREES COOLER THAN TODAY. NMZ411-413-414-417-TXZ418-420-422>424-121315- /O.CON.KEPZ.WI.Y.0005.140312T0600Z-140312T1800Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL... MESCALERO...MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA... SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK 1106 PM MDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY. * EVENT: STRONG AND GUSTY EAST WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * AREAS AFFECTED: DOWNSLOPE-FAVORED AREAS IMMEDIATELY WEST OF AREA MOUNTAIN RANGES. INCLUDING WEST EL PASO...THE EAST MESA OF LAS CRUCES...WEST SLOPES OF THE SACRAMENTO MOUNTAINS... AREAS WEST OF THE HUECO MOUNTAINS...AND MUCH OF HUDSPETH COUNTY. * TIMING: WINDS WILL SHIFT TO THE EAST BETWEEN MIDNIGHT AND 4 AM AND INCREASE RAPIDLY...PEAKING AROUND DAWN. WINDS WILL DIMINISH BY MIDDAY WEDNESDAY. * IMPACT: WINDS WILL MAKE TRAVELING BY VEHICLE DIFFICULT. LOOSE OBJECTS MAY ALSO BE BLOWN AROUND AND DISPLACED. * VISIBILITY: SHOULD REMAIN GENERALLY GOOD...ALTHOUGH LOCAL VISIBILITIES COULD DROP TO 2 MILES NEAR DISTURBED SOIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
335 WWUS74 KEPZ 121312 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 712 AM MDT WED MAR 12 2014 ...STRONG BACKDOOR COLD FRONT HAS PUSHED THROUGH MUCH OF THE AREA THIS MORNING WITH COLD..BRISK WINDS BEHIND IT... .A STRONG COLD FRONT HAS PUSHED WEST THROUGH MUCH OF THE BORDERLAND. AT 6 AM THE FRONT WAS JUST WEST OF DEMING AND SHOULD REACH THE ARIZONA BORDER BEFORE NOON TODAY. WINDS RIGHT BEHIND THE FRONT ARE OUT OF THE EAST AT 20 TO 30 MPH BUT WEAKEN SOME FURTHER EAST BEHIND THE FRONT. THE EXCEPTION ARE THE WEST SLOPES OF MOUNTAINS...WHERE STRONG GUSTY WINDS OF 40 TO 50 MPH WILL CONTINUE FOR MOST OF THE MORNING HOURS. THE FRONT WILL ALSO PRODUCE HIGH TEMPERATURES ABOUT 15 TO 20 DEGREES COOLER THAN TUESDAY. NMZ411-413-414-417-TXZ418-420-422>424-121800- /O.CON.KEPZ.WI.Y.0005.000000T0000Z-140312T1800Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL... MESCALERO...MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA... SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK 712 AM MDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * EVENT: EAST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * AREAS AFFECTED: DOWNSLOPE-FAVORED AREAS IMMEDIATELY WEST OF AREA MOUNTAIN RANGES. INCLUDING WEST EL PASO...THE EAST MESA OF LAS CRUCES...WEST SLOPES OF THE SACRAMENTO MOUNTAINS... AREAS WEST OF THE HUECO MOUNTAINS...AND MUCH OF HUDSPETH COUNTY. * TIMING: WINDS ARE AT THEIR STRONGEST CURRENTLY AND WILL BEGIN DIMINISHING OVER THE NEXT THREE TO SIX HOURS. * IMPACT: WINDS WILL MAKE TRAVELING BY VEHICLE DIFFICULT. LOOSE OBJECTS MAY ALSO BE BLOWN AROUND AND DISPLACED. * VISIBILITY: SHOULD REMAIN GENERALLY GOOD...ALTHOUGH LOCAL VISIBILITIES COULD DROP TO 2 MILES NEAR DISTURBED SOIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 5:10 AM MDT, 27 minutes earlier.
Area forecast discussion, Mar 11, 5:10 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
510 AM MDT TUE MAR 11 2014
.SYNOPSIS...
A WARM AND BREEZY DAY IS IN STORE FOR THE BORDERLAND TODAY AS DRY
WEST FLOW ALOFT CONTINUES. TEMPERATURES WILL REMAIN ABOVE NORMAL.
AN UPPER LOW WILL DROP TO SOUTHERN UTAH LATE TONIGHT AND BRING A
STRONG COLD FRONT IN FROM THE EAST. THIS WILL PRODUCE STRONG EAST
WINDS OVERNIGHT...ESPECIALLY ALONG WEST SLOPES OF TERRAIN. THE
SACRAMENTO MOUNTAINS COULD SEE A FEW FLURRIES WITH THE FRONT. HIGHS
ON WEDNESDAY WILL BE ABOUT 15 TO 20 DEGREES COOLER THAN TODAY.
THURSDAY THROUGH SATURDAY WILL WARM UP AS WEST WINDS RETURN. HIGHS
BY SATURDAY WILL BE BACK ABOVE NORMAL. A QUICK MOVING UPPER LOW
DROPS DOWN OVER EASTERN NEW MEXICO SATURDAY...WITH A SLIGHT CHANCE
FOR SNOW OVER THE SACRAMENTO MOUNTAINS.
&&
.DISCUSSION...
YESTERDAY'S UPPER LOW OVER NORTHERN MEXICO IS NOW WELL EAST OF THE
AREA AS SHORT WAVE RIDGE MOVED OVER THE AREA LAST NIGHT AND THIS
MORNING. UPPER LOW OVER SOUTHERN UTAH WILL GRADUALLY BECOME THE BIG
PLAYER OVER THE NEXT SEVERAL DAYS. IT'S FIRST BUSINESS IS TO EJECT A
SHORT WAVE...CURRENTLY OVER EASTERN ARIZONA ACROSS THE AREA TODAY.
THIS WILL PRODUCE WEAK/MODERATE LEE SIDE TROUGHING AND BREEZY WINDS
THIS AFTERNOON. TEMPERATURES WILL REMAIN ABOVE NORMAL. THE SECOND
ACT OF THE UPPER LOW WILL BE TO TURN MID LEVEL WINDS NORTHERLY
TONIGHT. THIS WILL BRING A STRONG COLD FRONT WESTWARD ACROSS THE
CWA. COLD AIRMASS IS A BIT DEEPER THAN NORMAL (DEPTH UP TO
750-700MB) AND COLD ADVECTION IS STRONG. WINDS WILL FLIP AROUND TO
EAST-NORTHEAST LATE TONIGHT (AROUND 12-3AM AT EL PASO) SO EXPECT
STRONG DOWNSLOPE WINDS. WILL ISSUE WIND ADVISORY FOR THOSE AREAS
PRONE TO EASTERLY DOWNSLOPE WINDS. UPSLOPE ALONG THE SAC MTNS COULD
PRODUCE A FEW FLURRIES OVERNIGHT SO KEPT LOW POPS THERE. HIGHS
WEDNESDAY WILL RUN ABOUT 15-20 DEGREES COOLER THAN TODAY.
UPPER LOW WILL THEN TRACK ACROSS CENTRAL ARIZONA AND NEW MEXICO
THURSDAY AND FRIDAY AND TO THE TEXAS PANHANDLE FRIDAY AFTERNOON.
MODEL TRACK IS A BIT FURTHER SOUTH THAN PREVIOUS RUNS BUT QPF
REMAINS JUST NORTH OF THE MOUNTAIN ZONES. WILL LET FUTURE SHIFTS
RE-EVALUATE THIS. TEMPERATURES WILL WARM BACK UP AS LOW PASSAGE
SWITCHES WINDS BACK TO THE WEST...REACHING ABOVE NORMAL BY SATURDAY.
ONE LAST POTENTIAL WEATHER MAKER IS SMALL UPPER LOW RAPIDLY MOVING
OUT OF WESTERN CANADA AND DOWN EASTERN NEW MEXICO SUNDAY MORNING.
LEFT POPS OUT OF THE SACS BUT QUICK LOOK AT 06Z GFS RUNS SHOW IT
BRINGING THE LOW A BIT FURTHER WEST AND DROPPING SOME PCPN ON THE
MOUNTAINS.
&&
.AVIATION...VALID 11/12Z-12/12Z...
VFR THROUGH THE PERIOD WITH P6SM FEW-SCT200-250. WEST WINDS AT OR
BELOW 12KTS INITIALLY. WINDS BECOMING BREEZY BY MIDDAY TODAY WITH
WINDS WEST 15-20KTS GUSTS 25-30KTS. A COLD FRONT WILL SHIFT WINDS TO
THE NORTH AND EVENTUALLY NORTHEAST AFTER 06Z WITH SPEEDS OF 12-15KTS
COMMON ALONG WITH GUSTS 30-35KTS NEAR WEST FACING SLOPES.
.FIRE WEATHER...
A GOOD DEAL OF WIND CAN BE EXPECTED THE NEXT DAY OR SO AS A
SHORTWAVE TROUGH TRACKS JUST TO OUR NORTH. INITIALLY WESTERLY WINDS
WILL INCREASE BY MIDDAY TODAY AS THE LEE SURFACE TROUGH DEEPENS TO
OUR EAST. TEMPS WILL REMAIN ABOVE NORMAL TODAY DROPPING MIN RH
VALUES TO NEAR OR BELOW 15 PERCENT FOR MANY LOWLAND SPOTS. CRITICAL
FIRE CONDITIONS WILL BE POSSIBLE FOR A FEW HOURS IN SOME LOCALS AS A
RESULT. THEN OVERNIGHT WINDS WILL SHIFT TO A NORTHERLY AND
EVENTUALLY EASTERLY DIRECTION SHORTLY AFTER SUNRISE AS A STRONG COLD
FRONT PUSHES THROUGH. TEMPS WILL DROP 15 TO AS MUCH AS 20 DEGREES
BEHIND THE FRONT. THIS WILL BRING MIN RH VALUES UP A NOTCH
ELIMINATING RED FLAG CONCERNS. HOWEVER WINDS WILL REMAIN BREEZY WITH
GUSTS OF 30-40MPH NEAR WEST FACING SLOPES OF AREA MOUNTAINS
WEDNESDAY.
THE OVERALL CHANCE FOR ANY WETTING PRECIPITATION LOOKS VERY SLIM
WITH THE FRONT. ALTHOUGH A FEW UPSLOPE SNOW SHOWERS IS STILL
POSSIBLE EARLY WEDNESDAY ACROSS THE SACRAMENTO MOUNTAINS. ANOTHER
UPPER DISTURBANCE WILL CROSS THE REGION THURSDAY WITH A SLIGHT
CHANCE FOR SHOWERS ACROSS THE NORTHERN FIRE ZONES.
EXCELLENT VENT RATES WILL OCCUR TODAY WITH GOOD TO VERY GOOD VENT
RATES CONTINUING WEDNESDAY. HAINES INDICES WILL GENERALLY BE LOW
WITH READINGS OF 4 OR LESS THE NEXT FEW DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 43 56 38 66 / 0 0 0 0 0
SIERRA BLANCA 71 38 54 30 64 / 0 0 0 0 0
LAS CRUCES 73 40 57 33 66 / 0 0 0 0 0
ALAMOGORDO 71 37 55 30 64 / 0 0 0 0 0
CLOUDCROFT 55 23 36 20 43 / 0 10 10 0 0
TRUTH OR CONSEQUENCES 71 37 56 32 63 / 0 0 0 0 0
SILVER CITY 67 36 52 31 59 / 0 0 0 0 0
DEMING 71 38 58 32 65 / 0 0 0 0 0
LORDSBURG 70 38 58 33 66 / 0 0 0 0 0
WEST EL PASO METRO 72 43 56 37 66 / 0 0 0 0 0
DELL CITY 75 36 53 30 65 / 0 0 0 0 0
FORT HANCOCK 73 44 62 38 72 / 0 0 0 0 0
LOMA LINDA 67 36 50 29 60 / 0 0 0 0 0
FABENS 74 42 60 37 68 / 0 0 0 0 0
SANTA TERESA 73 41 57 31 65 / 0 0 0 0 0
WHITE SANDS HQ 68 42 55 32 62 / 0 0 0 0 0
JORNADA RANGE 73 29 56 21 63 / 0 0 0 0 0
HATCH 69 34 54 29 63 / 0 0 0 0 0
COLUMBUS 71 40 57 35 67 / 0 0 0 0 0
OROGRANDE 73 35 56 27 65 / 0 0 0 0 0
MAYHILL 64 23 40 19 53 / 0 10 10 0 0
MESCALERO 63 22 48 20 55 / 0 10 10 0 0
TIMBERON 62 28 44 19 53 / 0 10 10 0 0
WINSTON 66 30 50 23 56 / 0 0 0 0 0
HILLSBORO 68 35 51 29 58 / 0 0 0 0 0
SPACEPORT 68 36 55 29 59 / 0 0 0 0 0
LAKE ROBERTS 61 30 51 27 57 / 0 0 0 0 0
HURLEY 67 34 51 28 60 / 0 0 0 0 0
CLIFF 66 25 57 25 65 / 0 0 0 0 0
MULE CREEK 65 22 57 21 62 / 0 0 0 0 0
FAYWOOD 65 35 51 29 59 / 0 0 0 0 0
ANIMAS 71 40 58 32 69 / 0 0 0 0 0
HACHITA 70 35 56 28 67 / 0 0 0 0 0
ANTELOPE WELLS 71 42 58 34 69 / 0 0 0 0 0
CLOVERDALE 69 42 55 36 67 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS AFTERNOON
FOR NMZ111-112.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY FOR
NMZ411.
TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS AFTERNOON
FOR TXZ055-056.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY FOR
TXZ418.
&&
HEFNER/LANEYHazardous weather outlook, Mar 10, 6:23 AM MDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 623 AM MDT MON MAR 10 2014 NMZ401>417-TXZ418>424-111200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 623 AM MDT MON MAR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY WEST WINDS AND A FEW AREAS OF BLOWING DUST TUESDAY AFTERNOON. WINDS SHIFT TO EAST/NORTHEAST LATE TUESDAY NIGHT AND BRING IN COLDER AIR ON WEDNESDAY. WINDS TUESDAY NIGHT COULD BECOME GUSTY TO 40 MPH ALONG WEST SLOPES OF TERRAIN. BREEZY AGAIN ON SATURDAY AHEAD OF A COLD FRONT MOVING IN FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
Nearby
Wind Advisories in Texas, 2014Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.